Jump to content

Photo
Accutane

Turning Corners On Accutane



1 reply to this topic

#1 thanksInterweb

thanksInterweb

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 23-February 10

Posted 04 May 2013 - 08:31 PM

I'm on month 4 of my second course of Accutane in 2 years, I was on a low dose for 9 months previously (which as research tells us, increases the chance of recurrance but minimises the side effects), that was in the UK - where my derm seemed quite cautious.  I'm doing my second course in the USA, where medicine is a business :) My first course was plain sailing, no initial breakout - my skin just got progressively clearer - and I thought it would go the same way this time round (I have mild/moderate persistent acne) but the doses are much higher (which I prefer if there is more chance it's going to work this time). Months 1 and 2 (40mg, 60mg respectively) went fine, then come month 3 (80mg) it's breakout central, and I don't think I was so prepared for the world of psychological pain that ensues with acne that's much worse than I've ever had before. So my derm says that month 3 is when people tend to turn a corner, although it's month 4 now and it looks like I turned 2 corners and never left breakout alley.

 

Could this still be 'purging' even though it started after 2 months? Did anyone else start to break out this late?

 

Does anyone know an alternative to Cetaphil moisturizer? This has been my tried and trusted choice for a long time, but I'm starting to suspect it's contributing to my breakouts.



#2 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 04 May 2013 - 08:46 PM

I've heard CeraVe's moisturizer is good but I haven't tried it, I like their hydrating cleanser though. I am also on Accutane, I have been using shea butter at night. That might be a good option for you if you are very dry but know that it is very thick. I haven't had any issues with breakouts though. I've heard of some people using Vaseline or Aquaphor on their skin but petroleum-based products tend to make me break out, everyone's different though. You probably know this already but it's a good idea to test new products on a small area of skin before applying all over. I've learned this the hard way over the years. Good luck!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users